Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 130, NWS Houston/Galveston, TX

October 31, 2015Brazoria County, Fort Bend County, Harris County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Oct 31, 2015, 2:51 AM CDT for Brazoria County, Fort Bend County, Harris County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2015, 2:51 AM CDT (07:51 UTC)
Expired
Oct 31, 2015, 5:45 AM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 12:14 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Oct 31, 12:14 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1214 AM CDT SAT OCT 31 2015

.AVIATION...
FOR THE 06Z TAFS... AVIATION CONCERNS FOR THE NEXT 24 TO 30 HOURS
CENTER AROUND PRECIP TIMING...CEILINGS...AND VISIBILITIES.

THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE SOUTHWEST OF THE
HOUSTON TERMINALS THIS EVENING... QUICKLY MOVING NORTHEAST. EXPECT
TEMPO TERMINAL IMPACTS TO BEGIN AROUND 06Z AS ADDITIONAL ACTIVITY
MOVES IN OFF THE GULF. ADDITIONALLY... CONTINUING TO MONITOR A
BROKEN LINE STRETCHING FROM NEAR DFW TO DRT AS THIS IS EXPECTED TO
SLOWLY SAG SOUTHEAST OVERNIGHT AS A COLD FRONT PUSHES TOWARDS THE
REGION. STARTING TAFS WITH MVFR CIGS PREVAILING... WITH
CONDITIONS DETERIORATING TO IFR CIGS AND VISIBILITIES IN HEAVIER
THUNDERSTORM ACTIVITY. HIGHER WIND GUSTS NEARING 30 KNOTS WILL BE
POSSIBLE WITH STRONGER STORMS. HIGH RESOLUTION GUIDANCE VARIES ON
HOW QUICKLY CLEARING WILL OCCUR BEHIND THIS LINE... BUT GENERAL
CONSENSUS SHOWS VFR RETURNING 18-21Z SUNDAY.

HUFFMAN

&&

.PREV DISCUSSION... /ISSUED 1007 PM CDT FRI OCT 30 2015/

DISCUSSION...
AN OVERVIEW OF AN ANALYSIS OF THE 00Z SURFACE AND UPPER LEVELS
SHOWED A WARM FRONT LOCATED FROM NEAR CROCKETT TO WACO. A VERY
GOOD INFLOW INTO THE STORMS IN CENTRAL TEXAS WAS OCCURRING...WITH
MODERATE TO STRONG SOUTHEAST WINDS ACROSS THE FORECAST AREA AND
MARINE AREAS. A VERY MOIST AIRMASS WAS SITUATED OVER THE CENTRAL
PART OF THE STATE WITH 850 MB DEWPOINTS RANGING FROM 8 TO 16 FROM
THE LOWER RIO GRANDE INTO CENTRAL OK...AND 700 MB DEWPOINTS
GREATER THAN 4 AT CRP AND BRO. IN CONTRAST...A CAP WAS EVIDENT
ACROSS SE TEXAS AS SEEN ON THE CRP SOUNDING AND HINTED ON THE LCH
SOUNDING. RAINFALL HAS BEEN RATHER LIGHT THIS EVENING SO FAR AS A
RESULT...ALTHOUGH AT 930 PM WIDESPREAD SHOWERS WERE BEGINNING TO
DEVELOP SOUTHWEST OF METRO HOUSTON.

LIKE A COMBINATION OF THE LATEST TEXAS TECH AND HRRR WHICH SHOWED
WIDESPREAD SHOWERS DEVELOPING LATE THIS EVENING AND OVERNIGHT OVER
THE CENTRAL AND EASTERN COUNTIES. BOTH MODELS THEN BRING AN AREA
OF STORMS IN FROM THE WEST DURING THE DAY ON SATURDAY.

TWEAKED THE RAIN CHANCES THIS EVENING. OTHERWISE...FELT THAT
THE BEST TIMES FOR LOCALLY HEAVY RAIN WILL BE ON SATURDAY...BUT
COULD NOT RULE OUT AN OUTSIDE CHANCE OVERNIGHT TONIGHT.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      69  78  59  75  55 /  90  70  10  10  10
HOUSTON (IAH)              71  80  63  76  57 /  90  90  20  10  10
GALVESTON (GLS)            74  78  67  75  65 /  90  90  30  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     COASTAL FLOOD ADVISORY UNTIL 3 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

     GALE WARNING UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...99
AVIATION/MARINE...14
Hazardous weather outlook, Oct 30, 4:01 AM CDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
401 AM CDT FRI OCT 30 2015

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-311200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
401 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

EXPECT INCREASING SHOWER AND THUNDERSTORM COVERAGE FROM WEST TO EAST
AS THE DAY PROGRESSES AND ON INTO THE OVERNIGHT HOURS TONIGHT. THERE
IS A CHANCE THAT SOME STORMS COULD BECOME STRONG OR SEVERE (DAMAGING
WINDS AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT)...
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO. IT WILL ALSO BECOME
BREEZY TODAY...AND WIND ADVISORIES MIGHT BE NEEDED. ALONG THE COAST...
ELEVATED TIDE LEVELS ARE EXPECTED TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY MORNING. THERE IS A
CHANCE THAT SOME STORMS COULD BECOME STRONG OR SEVERE (DAMAGING WINDS
AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT)...AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO (RAINFALL TOTALS FRIDAY
THROUGH SATURDAY AFTERNOON ARE EXPECTED TO AVERAGE 1 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS POSSIBLE). RAIN COVERAGE AND INTENSITY
WILL DECREASE FROM WEST TO EAST AS THE DAY PROGRESSES ON SATURDAY...
AND A MAJORITY OF SOUTHEAST TEXAS SHOULD BE RAIN FREE IN TIME FOR
ANY EARLY EVENING OUTDOOR PLANS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY THROUGH EARLY SATURDAY AFTERNOON.

In the hours before

Local storm report, Oct 31, 1:08 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
108 AM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     COASTAL FLOOD    16 S STOWELL            29.55N  94.39W
10/31/2015                   GALVESTON          TX   EMERGENCY MNGR

            WATER WITH DEBRIS ON THE ROAD FOR APPROXIMATELY 2 MILES
            NEAR THE INTERSECTION OF HIGHWAYS 124 AND 87 IN HIGH
            ISLAND. TXDOT HAS THE ROAD SHUT DOWN WITH SIGNS IN
            PLACE. CALL FROM GALVESTON COUNTY EMC.

&&

EVENT NUMBER HGX1500516

42

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:56 PM CDTGale WarningHGX6 hr
Oct 30, 9:56 PM CDTSmall Craft AdvisoryHGX24 hr
Oct 31, 12:32 AM CDTAreal Flood AdvisoryHGXMatagorda, Wharton118 min
Oct 31, 1:06 AM CDTAreal Flood AdvisoryHGXHarris114 min
Oct 31, 2:27 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris, Matagorda, Wharton2 hr
Oct 31, 2:46 AM CDTSpecial Marine WarningHGX44 min
Oct 31, 3:01 AM CDTTornado WarningHGXBrazoria, Fort Bend, Galveston, Harris44 min
Oct 31, 3:06 AM CDTTornado WarningHGXBrazoria, Matagorda24 min
Oct 31, 3:27 AM CDTTornado WarningHGXBrazoria, Matagorda48 min
Oct 31, 3:51 AM CDTRiver Flood WarningHGXHarris24 hr
Oct 31, 3:59 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Montgomery3 hr
Oct 31, 4:14 AM CDTTornado WarningHGXBrazoria31 min
Oct 31, 4:37 AM CDTSpecial Weather StatementHGXBrazos, Burleson83 min
Oct 31, 4:45 AM CDTTornado WarningHGXBrazoria, Galveston30 min
Oct 31, 4:59 AM CDTRiver Flood WarningHGXHarris14 hr
Oct 31, 5:07 AM CDTTornado WarningHGXBrazoria, Galveston, Harris23 min
Oct 31, 5:18 AM CDTTornado WarningHGXBrazoria, Galveston, Harris27 min
Oct 31, 5:29 AM CDTTornado WarningHGXChambers, Harris, Liberty46 min
Oct 31, 5:35 AM CDTTornado WarningHGXBrazoria, Galveston, Harris25 min
Oct 31, 6:07 AM CDTFlash Flood WarningHGXHarris53 min
Oct 31, 6:07 AM CDTSpecial Weather StatementHGXGrimes, Madison, Washington53 min
Oct 31, 6:15 AM CDTTornado WarningHGXChambers, Harris, Liberty30 min
Oct 31, 6:44 AM CDTCoastal Flood AdvisoryHGXBrazoria, Chambers, Galveston3 hr
Oct 31, 6:55 AM CDTTornado WarningHGXChambers, Harris, Liberty35 min
Oct 31, 7:03 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Harris, Liberty3 hr
Oct 31, 7:12 AM CDTSpecial Weather StatementHGXFort Bend, Harris48 min
Oct 31, 7:49 AM CDTFlash Flood WarningHGXLiberty, Montgomery, Polk, San Jacinto116 min
Oct 31, 8:14 AM CDTRiver Flood WarningHGXGalveston, Harris48 hr
Oct 31, 8:16 AM CDTTornado WarningHGXHarris, Liberty, Montgomery29 min
Oct 31, 8:33 AM CDTFlash Flood WarningHGXLiberty, Montgomery, Polk, San Jacinto87 min
Oct 31, 9:19 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton3 days
Oct 31, 9:33 AM CDTRiver Flood WarningHGXHarris24 hr
Oct 31, 9:39 AM CDTRiver Flood WarningHGXHarris13 hr
Oct 31, 9:47 AM CDTRiver Flood WarningHGXChambers, Liberty24 days
Oct 31, 9:47 AM CDTRiver Flood WarningHGXChambers, Liberty28 days
Oct 31, 9:55 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more110 min
Oct 31, 9:58 AM CDTRiver Flood WarningHGXMatagorda, Wharton57 hr
Oct 31, 10:32 AM CDTRiver Flood WarningHGXHarris15 hr
Oct 31, 10:54 AM CDTRiver Flood WarningHGXHarris8 hr
Oct 31, 11:51 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty114 min
Oct 31, 11:52 AM CDTRiver Flood WarningHGXHarris11 hr
Oct 31, 11:52 AM CDTRiver Flood WarningHGXHarris20 hr
Oct 31, 11:52 AM CDTRiver Flood WarningHGXHarris17 hr
Oct 31, 12:42 PM CDTFlash Flood WarningHGXGalveston2 hr
Oct 31, 12:58 PM CDTRiver Flood WarningHGXBrazoria, Harris31 hr
Oct 31, 12:58 PM CDTRiver Flood WarningHGXGalveston, Harris43 hr
Oct 31, 12:58 PM CDTRiver Flood WarningHGXGalveston, Harris24 hr
Oct 31, 12:58 PM CDTRiver Flood WarningHGXHarris6 hr
Oct 31, 1:53 PM CDTAreal Flood WarningHGXChambers, Harris, Liberty112 min
Oct 31, 4:20 PM CDTRiver Flood WarningHGXBrazoria28 hr
Oct 31, 4:20 PM CDTRiver Flood WarningHGXLiberty, Polk57 hr
Oct 31, 4:20 PM CDTRiver Flood WarningHGXGalveston, Harris24 hr
Oct 31, 4:20 PM CDTRiver Flood WarningHGXColorado, Wharton3 days

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.